Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 368, NWS Jackson, MS

October 3, 2014Noxubee County, Oktibbeha County, Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Oct 3, 2014, 1:58 AM CDT for Noxubee County, Oktibbeha County, Winston County, Mississippi. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 3, 2014, 1:58 AM CDT (06:58 UTC)
Expired
Oct 3, 2014, 2:45 AM CDT
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Noxubee County, MS, Oktibbeha County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 96 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 3, 2:00 AM CDTTSTM WND DMGLouisville, MSLARGE LIMBS WERE BLOWN DOWN...ONE LIMB BROKE A WINDOW
Oct 3, 2:00 AM CDTTSTM WND DMGLouisville, MSTREE DOWN IN TOWN AND THE POWER IS OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 10:11 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WUUS54 KJAN 030658
SVRJAN
MSC103-105-159-030745-
/O.NEW.KJAN.SV.W.0368.141003T0658Z-141003T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
158 AM CDT FRI OCT 3 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHEASTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 245 AM CDT

* AT 159 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  LOUISVILLE...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILLCREEK AROUND 210 AM CDT.
  BETHEDEN AROUND 215 AM CDT.
  CRAIG SPRINGS AROUND 220 AM CDT.
  OKTOC AROUND 235 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3301 8912 3316 8922 3318 8921 3320 8917
      3320 8911 3324 8911 3343 8878 3331 8867
      3329 8867 3329 8865 3318 8856
TIME...MOT...LOC 0659Z 240DEG 32KT 3314 8907

HAIL...<.75IN
WIND...60MPH

$$

DL
3 follow-up statements
661 
WWUS54 KJAN 030712
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
212 AM CDT FRI OCT 3 2014

MSC105-030722-
/O.CAN.KJAN.SV.W.0368.000000T0000Z-141003T0745Z/
OKTIBBEHA MS-
212 AM CDT FRI OCT 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKTIBBEHA COUNTY
IS CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3307 8892 3318 8901 3329 8870 3329 8865
      3318 8856
TIME...MOT...LOC 0712Z 242DEG 38KT 3318 8888

$$

MSC103-159-030745-
/O.CON.KJAN.SV.W.0368.000000T0000Z-141003T0745Z/
WINSTON MS-NOXUBEE MS-
212 AM CDT FRI OCT 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
NOXUBEE AND EAST CENTRAL WINSTON COUNTIES UNTIL 245 AM CDT...

AT 212 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILLCREEK...
AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL WINSTON AND NORTHWESTERN NOXUBEE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3307 8892 3318 8901 3329 8870 3329 8865
      3318 8856
TIME...MOT...LOC 0712Z 242DEG 38KT 3318 8888

HAIL...<.75IN
WIND...60MPH

$$

DL
959 
WWUS54 KJAN 030730
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 AM CDT FRI OCT 3 2014

MSC159-030740-
/O.CAN.KJAN.SV.W.0368.000000T0000Z-141003T0745Z/
WINSTON MS-
230 AM CDT FRI OCT 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WINSTON COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3311 8881 3325 8880 3329 8865 3318 8856
TIME...MOT...LOC 0730Z 242DEG 38KT 3318 8872

$$

MSC103-030745-
/O.CON.KJAN.SV.W.0368.000000T0000Z-141003T0745Z/
NOXUBEE MS-
230 AM CDT FRI OCT 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
NOXUBEE COUNTY UNTIL 245 AM CDT...

AT 230 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
MASHULAVILLE...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN NOXUBEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3311 8881 3325 8880 3329 8865 3318 8856
TIME...MOT...LOC 0730Z 242DEG 38KT 3318 8872

HAIL...<.75IN
WIND...60MPH

$$
307 
WWUS54 KJAN 030743
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
243 AM CDT FRI OCT 3 2014

MSC103-030753-
/O.EXP.KJAN.SV.W.0368.000000T0000Z-141003T0745Z/
NOXUBEE MS-
243 AM CDT FRI OCT 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NOXUBEE COUNTY
WILL EXPIRE AT 245 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3311 8881 3325 8880 3329 8865 3318 8856
TIME...MOT...LOC 0743Z 242DEG 38KT 3321 8862

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 10:25 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Oct 2, 10:25 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT THU OCT 2 2014

.UPDATE...GRIDS AND ZONES UPDATED TO ACCOUNT FOR TORNADO WATCH
NUMBER 521 OUT THROUGH 5 AM FOR A MAJORITY OF THE CENTRAL PORTION OF
THE REGION. PRIMARY RISK IN ASSOCIATION WITH INCOMING SQUALL LINE
CONTINUES TO BE DAMAGING WINDS GUSTS...ALTHOUGH ISOLATED TORNADOES
EMBEDDED WITHIN THE THUNDERSTORM LINE CANNOT BE RULED OUT GIVEN
IMPRESSIVE ENVIRONMENTAL LOW LEVEL SHEAR. /BB/

&&

.PREV DISCUSSION... /ISSUED 900 PM CDT THU OCT 2 2014/

.SEVERE STORMS POSSIBLE TONIGHT ACROSS THE ARKLAMISS DELTA AND MUCH
OF CENTRAL MISSISSIPPI...

UPDATE...UPDATED THE FORECAST THROUGH TOMORROW MAINLY TO SPEED
PROGRESSION OF COLD FRONT...AND ASSOCIATED SHOWERS AND
THUNDERSTORMS...THROUGH THE REGION. /BB/

DISCUSSION...AT 830 PM AN IMPRESSIVE COLD FRONT WAS GETTING READING
TO PUSH SOUTHEAST THROUGH THE ARKLATEX WHILE A SOLID LINE OF LOCALLY
SEVERE THUNDERSTORMS WAS BARRELING EAST TOWARDS THE NORTHWEST
CORNER OF OUR REGION AHEAD OF THE BOUNDARY. THIS SQUALL LINE HAS
GENERALLY BEEN PROGRESSING FASTER THAN NEARLY ALL COMPUTER MODEL
EXPECTATIONS AND THERE IS NO REASON TO THINK THE FEATURE WILL
SIGNIFICANTLY SLOW OR DISPERSE AS IT MARCHES ACROSS OUR REGION
THROUGH THE COURSE OF THE NIGHT. THE SOUTHERN EXTENT OF THE DIGGING
UPPER TROUGH DRIVING THE FRONT (AND THESE STORMS) IS PROVING POTENT
IN TERMS OF SHEAR AND LIFT...DESPITE HEIGHT FIELDS HIGHER THAN WHAT
IS GENERALLY DEEMED NECESSARY TO SUPPORT ORGANIZED BAROCLINIC-DRIVEN
SEVERE WEATHER IN THE LOWER MS VALLEY. ADJUSTING TO THESE TRENDS FOR
THIS UPDATE I HAVE SPED UP MAIN THUNDERSTORM LINE ARRIVAL AND
DEPARTURE THROUGH EARLY TOMORROW ACROSS THE REGION AND HAVE EXPANDED
THE LIMITED SEVERE THREAT FOR ALL BUT SOUTHEASTERN ZONES OF MS. THE
MAIN RISK STILL LOOKS TO BE DAMAGING WIND GUSTS (ESPECIALLY OVER
THE NEXT FEW HOURS IN THE ARKLAMISS DELTA) ALTHOUGH ISOLATED
EMBEDDED TORNADOES CANNOT BE RULED OUT GIVEN ADEQUATE LOW LEVEL
SHEAR AND LOW LCLS. ALSO OF AT LEAST SOME CONCERN IS THE POTENTIAL
FOR AN ISOLATED PRE-SQUALL SEVERE SUPERCELL OR TWO ALTHOUGH WE
CONTINUE TO ANTICIPATE THE SQUALL-LINE MODE OF CONVECTION TO BE THE
MAIN DEAL.

CONVECTION THIS AFTERNOON MANAGED TO DELIVER ONE TO AS MUCH AS THREE
INCHES OF RAIN IN ISOLATED SPOTS ACROSS MAINLY NORTHERN AND
EAST-CENTRAL SECTIONS OF THE REGION. FLOODING HAS NOT BEEN REPORTED
BUT THUNDERSTORMS OVERNIGHT COULD MANAGE TO DROP A QUICK INCH (OR
MAYBE TWO INCHES) OF RAIN IN SOME SPOTS. THE RESULT IN A VERY FEW
SPOTS COULD BE MINOR FLOODING ISSUES ALTHOUGH THE RISK DOES NOT
APPEAR HIGH ENOUGH TO INCLUDE A RISK IN THE HWO.

THE SQUALL LINE WILL PROGRESS OUT AHEAD OF THE MAIN FRONT AND IT IS
POSSIBLE TOMORROW THE ACTUAL PRECISE BOUNDARY COULD SQUEEZE OUT A
FEW SHOWERS (AND MAYBE A STORM) WELL BEHIND THE MAIN DEPARTED BAND
OF CONVECTION. FOR THIS REASON SOME DWINDLING WEST-TO-EAST POPS KEPT
IN THE FORECAST FOR TOMORROW BUT PERCENTAGES WERE LOWERED
CONSIDERABLY. /BB/

PREV DISCUSSION... /ISSUED 250 PM CDT THU OCT 2 2014/

SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...LATEST SATELLITE
ANALYSIS...SHOWED AN UPPER TROUGH ADVANCING ACROSS THE PLAINS. UPPER
JET ENERGY WAS DIGGING INTO THE BACK SIDE OF THIS FEATURE FOR A
NEGATIVE TILTED FEATURE LATER. THERE WAS SOME GOOD UPPER DIVERGENCE
AHEAD OF THE TROUGH. OVER OUR REGION FLAT MEAN RIDING WAS NOTED
WHERE DRY MIDLEVEL AIR(VAPOR IMAGERY) WAS PUSHING OVER THE REGION.
IN THE LOWER LEVELS A GOOD MOISTURE SURGE WAS NOTED ACROSS THE
REGION. WARM ADVECTION SCATTERED SHOWERS AND SOME STRONG
THUNDERSTORMS WERE PUSHING NORTH IN THE WAKE OF A WARM FRONT OVER
THE NORTHEAST PORTION OF THE REGION. SPC MESO PAGE WAS SHOWING SOME
EFFECTIVE SHEAR OF AROUND 35 KNOTS FOR SOME OF THE STRONGER STORMS
IN THE NORTH. EXPECT THE ACTIVITY TO LINGER DUE TO STRONG MOISTURE
ADVECTION...INSTABILITY AND SHEAR FOR THE REMAINDER OF THE AFTERNOON.

FOR TONIGHT INTO FRIDAY...THE SHORT RANGE MODELS AND NATIONAL WRF
MEMBERS HAVE MOVED UP THE TIMING OF THE LINEAR COMPLEX OF STORMS TO
MOVE INTO THE ARKLAMISS DELTA REGION FROM MIDNIGHT TO 9 PM. THIS
WILL GIVE THE STORMS SOME EXTRA MOMENTUM PUSHING INTO THE REGION.
RIGHT NOW MODELS HINT AT 0-6 KM SHEAR OF AROUND 40 KNOTS...0-1 KM
SHEAR OF AROUND 30 KNOTS...SR HELICITY AROUND 150 FOR 1KM AND 3KM
LEVELS. STABILITY WILL BE GRADUALLY WANING AS THE LINEAR COMPLEX OF
STORMS MOVES INTO THE DELTA REGION. LATEST HRR SHOWS 10 METER 50
KNOT GUSTS AFFECTING PORTIONS OF THE DELTA REGION. SO HAVE OPTED TO
PUT IN ELEVATED ACROSS PORTIONS OF THE DELTA THEN LIMITED ACROSS
MOST OF THE NORTHERN PORTION OF THE REGION. THE PRIMARY RISK WILL BE
DAMAGING WINDS. ALSO A TORNADO CAN NOT BE RULED OUT. MODELS SHOW
THAT LAPSE RATES WILL BE TOO LOW FOR ANY KIND OF SIGNIFICANT HAIL
RISK DUE TO THE TIMING OF THE LINEAR COMPLEX OF STORMS. THE TIMING
TO THE STORMS WILL BE FROM 9 PM UNTIL 2 AM. SOME OF THE LIMITATIONS
WITH THIS SYSTEM ARE STILL NOTED BY THE MODELS LIKE THE WARM
MIDLEVEL HEIGHTS...MOST OF THE DYNAMICS PULLING NORTH OF THE
REGION...AND THE TIMING OF THE LINEAR COMPLEX. THIS SYSTEM WILL BEAR
WATCHING OVERNIGHT. THE UPPER TROUGH WILL GET A NEGATIVE TILT OVER
THE MS VALLEY OVERNIGHT. PWATS WILL BE AROUND 2 INCHES AND STRONG
CONVERGENCE FOR SOME EFFICIENT RAINS ALONG THE COLD FRONT MOVING
THROUGH THE REGION.

FOR FRIDAY...THE LAST OF THE RAIN WILL BE ENDING FROM THE WEST
DURING THE DAY AS THE STRONG COLD FRONT CROSSES THE REMAINDER OF
THE REGION DURING THE MORNING. A COOLER AND DRIER AIRMASS WILL BUILD
OVER THE REGION FROM THE WEST AS DEWPOINTS WILL DROP INTO THE 40S
NORTHWEST TO LOWER 60S SOUTHEAST BY LATE AFTERNOON.

FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...
A QUIET AND COOLER PATTERN WILL DEVELOP ACROSS THE REGION. COOL
CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE PLAINS DURING THE
PERIOD. LOWS FOR FRIDAY NIGHT WILL BE FROM THE MIDDLE 40S TO THE
LOWER 50S...WHICH WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL. HIGHS
FOR SATURDAY WILL BE FROM THE 69-75...WHICH IS 8 TO 13 DEGREES BELOW
NORMAL. LOWS FOR SATURDAY NIGHT WILL BE FROM THE LOWER TO UPPER
40S...WHICH WILL BE 8 TO 17 DEGREES BELOW NORMAL.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE...EXCEPT FOR
TONIGHT WITH A BLEND OF MAV/MET GUIDANCE.  FOR POPS WENT WENT WITH
CURRENT HIGHER POPS FOR TONIGHT AND NEAR GMOS GUIDANCE FOR
FRIDAY./17/

LONG TERM...(SUNDAY THROUGH NEXT THURSDAY)...A VERY PLEASANT EARLY
FALL WEEKEND IS EXPECTED ACROSS THE FORECAST AREA SUNDAY AS HIGH
PRESSURE BUILDS EAST INTO AND THROUGH THE FORECAST AREA. WITH SUNNY
SKIES PREVAILING...HIGHS ON SUNDAY WILL BE IN THE MID 70S TO AROUND
80. CONDITIONS SUNDAY NIGHT UNDER MOSTLY CLEAR SKIES WILL BE A TAD
WARMER AS LOWS FALL INTO THE LOW AND MIDDLE 50S.

HIGH PRESSURE EAST OF THE REGION MONDAY WILL RESULT IN SUBTLE
SOUTHERLY FLOW ACROSS THE REGION AND SLIGHTLY WARMER CONDITIONS.  A
WEAK FRONT IS PROGGED TO SWING EAST INTO AND THROUGH THE FORECAST
AREA FROM THE EARLY MORNING HOURS OF TUESDAY INTO EARLY TUESDAY
AFTERNOON.  THIS WILL BRING SOME SMALL RAIN CHANCES TO THE FORECAST
AREA DURING THAT TIME.  HIGH PRESSURE QUICKLY BUILDING BACK INTO THE
REGION TUESDAY NIGHT BEHIND THE FRONT...AND REMAIN IN CONTROL OF OUR
WEATHER WEDNESDAY INTO THURSDAY. /17/19/

&&

.AVIATION...
A POTENT LINE OF THUNDERSTORMS WILL PUSH INTO THE REGION
FROM NW AHEAD OF A COLD FRONT THROUGH TONIGHT. MVFR TO LOCALLY IFR
FLIGHT CATS ASSOCIATED WITH TSRA AND POCKETS OF 30-50 KT WIND GUSTS
WILL BE POSSIBLE IN DELTA REGION 03-05Z. A SLOW WEAKENING TREND IS
EXPECTED THROUGH 10 TO 12Z AS THE LINE PROGRESSES THROUGH THE REST
OF THE REGION BUT CONTINUED FLIGHT CAT PROBLEMS AND GUSTY WINDS ARE
EXPECTED. ANTICIPATE A WEST TO EAST IMPROVEMENT TO VFR CONDITIONS
TOMORROW MORNING IN THE WAKE OF THE FRONT WITH WINDS TURNING
NORTHWEST AND A BIT GUSTY AT TIMES./BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  83  47  73 /  88  18   5   0
MERIDIAN      71  83  46  71 /  83  36   6   0
VICKSBURG     69  82  50  75 /  88   9   5   0
HATTIESBURG   72  86  53  75 /  73  39   6   0
NATCHEZ       70  82  49  74 /  83  13   5   0
GREENVILLE    66  80  49  73 /  99   7   6   0
GREENWOOD     69  79  45  71 /  95  10   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Oct 2, 11:43 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1143 PM CDT THU OCT 2 2014

ARZ074-075-LAZ007>009-MSZ018-019-034-057-058-063>066-072>074-
040445-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-WASHINGTON-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
1143 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...PORTIONS OF NORTHWESTERN MISSISSIPPI AND NORTHEASTERN
LOUISIANA...AND MUCH OF SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ015-016-023>026-MSZ025>033-035>056-059>062-040445-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-
1143 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEASTERN MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND
SOUTHWESTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

A SQUALL LINE OF THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WIND GUSTS
AND A FEW EMBEDDED TORNADOES WILL CONTINUE TO ADVANCE ACROSS THE
REGION INTO THE EARLY MORNING HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

50

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Oct 3, 12:30 AM CDT, 1 hour 28 minutes before
MSZ053-059>061-030630-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-CLAIBORNE MS-
1230 AM CDT FRI OCT 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CDT FRI OCT 3 2014

...LINE OF STRONG STORMS CROSSING THE MISSISSIPPI RIVER...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR VICKSBURG TO NEAR CLAYTON LOUISIANA AT
1230 AM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN CLAIBORNE...NORTHERN FRANKLIN...JEFFERSON AND NORTHERN
ADAMS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3159 9140 3162 9152 3162 9141 3175 9137
      3176 9126 3176 9136 3184 9135 3181 9126
      3196 9119 3202 9107 3207 9116 3208 9116
      3205 9108 3215 9076 3161 9074 3161 9063
      3149 9063 3150 9151 3150 9152
TIME...MOT...LOC 0530Z 280DEG 33KT 3216 9113 3169 9135

DL
Special weather statement, Oct 3, 12:41 AM CDT, 1 hour 17 minutes before
LAZ024-026-MSZ060-061-030640-
ADAMS MS-FRANKLIN MS-CONCORDIA LA-CATAHOULA LA-
1241 AM CDT FRI OCT 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1241 AM CDT FRI OCT 3 2014

...STRONG STORMS PUSHING ACROSS THE MISSLOU...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR NATCHEZ TO NEAR MARKSVILLE LOUISIANA AT
1241 AM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN SOUTHERN FRANKLIN AND SOUTHERN ADAMS COUNTIES...AND
SOUTHWESTERN CATAHOULA AND SOUTHERN CONCORDIA PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3157 9152 3145 9069 3134 9084 3132 9112
      3137 9124 3131 9146 3122 9149 3121 9158
      3111 9162 3105 9155 3097 9165 3097 9167
      3103 9165 3104 9172 3120 9169 3129 9191
      3128 9194 3123 9191 3122 9198 3128 9203
TIME...MOT...LOC 0541Z 285DEG 35KT 3155 9146 3129 9190

DL
Local storm report, Oct 3, 12:58 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1258 AM CDT FRI OCT 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             2 NW STRATTON           32.52N 89.16W
10/02/2014  E0.88 INCH       NEWTON             MS   PUBLIC

&&

CME
Special weather statement, Oct 3, 1:06 AM CDT, 52 minutes before
MSZ029>033-037-038-046-030705-
ATTALA MS-WINSTON MS-WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-KEMPER MS-
CLAY MS-CHOCTAW MS-
106 AM CDT FRI OCT 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CDT FRI OCT 3 2014

...LINE OF STRONG STORMS APPROACHING THE GOLDEN TRIANGLE...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR EUPORA TO NEAR KOSCIUSKO AT 106 AM
CDT...MOVING EAST AT 40 MPH.

PEOPLE IN CHOCTAW...CLAY...EXTREME NORTHWESTERN KEMPER...LOWNDES...
OKTIBBEHA...EAST CENTRAL WEBSTER...WINSTON AND ATTALA COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3349 8827 3328 8849 3328 8882 3300 8881
      3291 8891 3293 8902 3293 8972 3289 8973
      3289 8984 3382 8889 3381 8872 3368 8871
      3367 8846 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 0606Z 282DEG 36KT 3384 8872 3288 8977

DL
Special weather statement, Oct 3, 1:09 AM CDT, 49 minutes before
MSZ044-045-049-050-030710-
SCOTT MS-RANKIN MS-NESHOBA MS-LEAKE MS-
109 AM CDT FRI OCT 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT FRI OCT 3 2014

...STRONG STORMS PUSHING ACROSS THE JACKSON METRO AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR PORT GIBSON TO NEAR KOSCIUSKO AT 109 AM
CDT...MOVING EAST AT 40 MPH.

PEOPLE IN LEAKE...NESHOBA...RANKIN AND SCOTT COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3258 8921 3257 8932 3246 8932 3222 8955
      3222 8973 3205 8973 3205 9023 3215 9026
      3219 9020 3225 9020 3239 9007 3243 9007
      3258 8986 3258 8979 3264 8973 3293 8972
      3292 8892 3289 8892
TIME...MOT...LOC 0609Z 274DEG 33KT 3293 8968 3206 9053

DL
Special weather statement, Oct 3, 1:12 AM CDT, 46 minutes before
MSZ054-055-062-030710-
SIMPSON MS-LINCOLN MS-COPIAH MS-
112 AM CDT FRI OCT 3 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 AM CDT FRI OCT 3 2014

...STRONG STORMS APPROACHING THE I-55 CORRIDOR SOUTH OF JACKSON...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR UTICA TO NEAR FAYETTE AT 112 AM
CDT...MOVING EAST AT 40 MPH.

PEOPLE IN COPIAH...LINCOLN AND WESTERN SIMPSON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3134 9063 3161 9063 3161 9074 3205 9071
      3204 8977 3176 8996 3175 9014 3172 9024
      3134 9025
TIME...MOT...LOC 0611Z 272DEG 36KT 3206 9062 3156 9099

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:05 PM CDTSpecial Weather StatementJANClarke25 min
Oct 2, 9:48 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower72 min
Oct 2, 10:31 PM CDTSpecial Weather StatementJANWashington39 min
Oct 2, 10:57 PM CDTSpecial Weather StatementJANIssaquena, Sharkey58 min
Oct 2, 11:03 PM CDTSpecial Weather StatementJANCarroll, Grenada, Humphreys, Leflore, Sunflower62 min
Oct 2, 11:42 PM CDTSpecial Weather StatementJANWarren, Yazoo58 min
Oct 2, 11:57 PM CDTSpecial Weather StatementJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster58 min
Oct 3, 12:25 AM CDTSpecial Weather StatementJANHinds, Madison60 min
Oct 3, 12:30 AM CDTSpecial Weather StatementJANClaiborne, Jefferson60 min
Oct 3, 12:41 AM CDTSpecial Weather StatementJANAdams, Franklin59 min
Oct 3, 1:06 AM CDTSpecial Weather StatementJANAttala, Choctaw, Clay, Lowndes, Oktibbeha, Winston59 min
Oct 3, 1:09 AM CDTSpecial Weather StatementJANLeake, Neshoba, Rankin, Scott61 min
Oct 3, 1:12 AM CDTSpecial Weather StatementJANCopiah, Lincoln, Simpson58 min
Oct 3, 2:05 AM CDTSpecial Weather StatementJANKemper, Neshoba, Newton, Scott, Simpson, Smith60 min
Oct 3, 2:08 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence, Lincoln62 min
Oct 3, 2:48 AM CDTSpecial Weather StatementJANNoxubee32 min
Oct 3, 2:55 AM CDTSpecial Weather StatementJANKemper, Lauderdale45 min
Oct 3, 3:11 AM CDTSpecial Weather StatementJANCovington, Jones, Marion59 min
Oct 3, 3:14 AM CDTSpecial Weather StatementJANClarke61 min
Oct 3, 4:01 AM CDTSpecial Weather StatementJANForrest, Lamar59 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.